What causes dizziness, shivering and high BP?

default
Posted on Mon, 3 Nov 2014 in Anxiety and Stress
Question: I am having a hell of problem these days.
Firstly, I had a fainting type feeling for couple of days. Thought it was due to stress. Then I decided to quit smoking. Since I quit smoking (18th Sep 2014, 23 days since then), I am having dizziness all the day (particularly when I go out of house). I am having a feeling of losing the control and falling all day when I am at work.
Few episodes of sudden rushness of blood, weakness in legs, shivering of body happening. A week back, my Blood pressure also was showing high, so I was put on metorol xr 25 and telma h 40. My physicial also suggested for a carotid doppler to check the blood circulation to brain and the result is perfectly normal.
Some are suggesting its due to anxiety. I really dont know what to do.

I am scared to drive, go to work and do anything. Started thinking fear of death. pls help me.
Thanks, XXXXXXX
doctor
Answered by Dr. Ravi Soni 59 minutes later
Brief Answer:
It is nicotine withdrawal

Detailed Answer:
Hi, thanks for your query. I have read it thoroughly and answer accordingly.

The symptoms you are experiencing are due to withdrawal from nicotine (because you quit smoking).

Sudden stoppage of smoking usually asociated with withdrawal symptoms and you are facing the same.

The fainting episodes before quiting smoking may be because of anxiety.

The increased anxiety after quiting smoking can cause increased blood pressure.

Here my suggestion is to visit a psychiatrist and get treatment for nicotine withdrawal and also discuss the treatment strategy for quiting smoking.

If I would be your treating doctor I would have given you nicotine chewing gum or patches depending upon your smoking habit in a day. I would start bupropion XL 150 mg tablet once in the morning along with initiation of nicotine patches.

The frequency of patches would be tapered off gradually within 15 to 20 days by this time the bupron would have taken effect. The dose of bupron can be increased after 10 days. Maintenance treatment with bupron, I usually continue for 3 to 6 months in different patients.

I feel that the BP will also come down with the treatment and after that you wont have to take antihypertensives after discussing with your doctor.

All these symptoms are due to withdrawal itself. Visit a psychiatrist an get rid of withdrawal as well as smoking.

Wishing you good health. I hope rhis will be helpful to you.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Ravi Soni 25 hours later
Thanks Dr XXXXXXX XXXXXXX

I went and saw the Psychiatrist today. I was told that the entire episodes are revolving around the anxiety and panic disorders. I was asked to take the following medicines FLUTOP 20 mg daily morning and ARIP MT 5mg daily night for 2 weeks and review after 2 weeks. I was also advised to watch out my Blood pressure levels to make sure its not falling well below the normal levels and will have problems with low BP. Please tell us your suggestions.

Thanks, XXXXXXX
doctor
Answered by Dr. Ravi Soni 1 hour later
Brief Answer:
I do not agree with this suggestion

Detailed Answer:
Hi, thanks for writing again.

I feel that this is not a good prescription for your problems. At times, I can understand that for anxiety you are given the flutop, that is okay but why arip? there is no role of aripiprazole here at all. He has given nothing to you for your nicotine withdrawal.

I here suggest you to take second opinion from another well known psychiatrist from your city.

I hope this will be helpful to you. Wishing you good health.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ravi Soni 49 minutes later
Thanks again Dr XXXXXXX XXXXXXX

i was told that The Arip is prescribed as I am having a depressing thoughts about the entire episode and feeling very low with many negative thoughts that I am not able to do justice to my family, kids and my job as well.
doctor
Answered by Dr. Ravi Soni 23 minutes later
Brief Answer:
That is fine but what about smoking

Detailed Answer:
Hi,thanks for writing again.

So, Aripiprazole is given for that. That is fine.

I still believe that your withdrawal symptoms will worsen your anxiety and panic symptoms. You should be given something for that. Flutop will take care of your anxiety but it's effects will be seen only after 15 to 20 days. By that much time what will you do for your anxiety?

If I would have been your doctor, I would have given you anxiolytics for short term to control anxiety for first 15 to 20 days and it will also help in rwducing your withdrawal to some extent.

I still go with bupron xl and nicotine patch. Flutop, arip and anxiolytics can be added to it.

Bupron xl itself is a antidepressant drug so it will lower your depressive thoughts in addition to acting on nicotine withdrawal.

If possible take a second opinion and this time ask for treatment of nicotine withdrawal also.

I hope this will be helpful to you. Wishing you good health.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ravi Soni

Psychiatrist

Practicing since :2010

Answered : 538 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2